New kid on the block with a question . . .
I've been taking Fioricet off and on for many years for migraines and tension headaches, but it wasn't until a recent extended run of bad headaches that I found myself fighting off an addiction. I had taken 3-4 pills a day for several weeks straight, and when I tried to stop, I got the shock of my life. I had the physical symptoms of withdrawal, mainly the shakes. A really, BIG TIME case of the shakes.
Since I hadn't been hooked for that long, I tried to taper off. I guess I've been really fortunate in that it's working, and I've been able to taper off to where I'm now only needing one pill a day. The darned thing is, I'm barely getting the shakes anymore - it's rebound headaches. Every morning by 10AM I have a BAD headache that only the fioricet will fix, and then, only sometimes. Sometimes I take one, and the headache continues and eventually worsens into a migraine. But I won't, WON'T take more fioricet and start that cycle up again. I have Imitrex that I can take for the migraines, but I have a hard time dealing with the side effects of that drug (chest pains and so forth), so I hate to take that unless it's absolutely necessary. I sure can't be taking it every day.
I've tried OTC meds, like Tylenol and Advil, but nothing seems to help, not even a little. Is there any formula, maybe a combination of OTC meds that might help? Or should I try a really gradual taper from that last fioricet, like cutting the pills and going down to 3/4, then 1/2? My doc says rebound headaches can last two weeks or more. UGH! Guess I should be counting my blessings though. As bad as they are, the rebound headaches are a million times better than the shakes.
I suppose I could just stay with one Fioricet a day, as my doc will prescribe that, but after going through that period of withdrawal, I now realize what an addictive substance it is, and think it's probably best for my body to get off of it, and get back my original "as needed" dose.
Any suggestions are appreciated. Thanks for listening.